Metronidazole - breathing difficulties or something else

sleepy237

Senior Member
Messages
246
Likes
14
Location
Hell
Can't believe the complications I am having because of a visit to the dentist 11 days ago. First I seemed to have a reaction to the injection - the dentist said not possible as my symptoms (palpitations, dizziness) started three hours after extraction. The pain got worse and my doctor gave me Amoxicillin 5 days after extraction. Vertigo continued getting worse. Monday I woke up with bad taste draining into my throat and a sore throat. Back to dentist he told me the hole was infected and packed it....Monday 6am started shivering violently (no fever) felt very ill aching all over slept till 8pm. Felt worse on awakening out of hours again last night was given a medication called Metronidazole. I thought great the right medicine...but now along with the floating vertigo in bed every time I try to go to sleep I am wakening up with irregular breathing. Can this be due to the medication or something else? I am so tired but my breathing wont allow me to go to sleep so onto the sixth doctor appointment in 11 days. Oh my God why are we left here to suffer like this. So frustrated along with frightened. Nothing is making sense any more....:Retro mad:
 
R

rifyraina

Guest
Metronidazole belongs to the family of medicines called anti-infectives. It is often used to treat infections and bacterial and trichomonal vaginitis, as well as a wide variety of systemic infections and infections of the respiratory tract, bones, joints and stomach. Less common side effects include vaginal irritation, discharge or dryness, clumsiness or unsteadiness; mood or mental changes, skin rash, hives, redness or itching. If given intravenously, side effects may include pain, tenderness, redness or swelling over the vein in which the medicine is given.
 

sleepy237

Senior Member
Messages
246
Likes
14
Location
Hell
I had to stop Metronidazole because of neurological side effects. Not a good experience. Just thought I would put this out here for awareness.
 

maryb

iherb code TAK122
Messages
3,597
Likes
3,108
Location
UK
I had to stop Metronidazole because of neurological side effects. Not a good experience. Just thought I would put this out here for awareness.
This happened to me a couple of years ago too, as you say not a pleasant experience, Glad you realised quickly and stopped it, can be a nightmare drug for some of us.
 
J

jamesrayenz

Guest
Antabuse orally administered type reactions and more with metronidazole and alcohol consumption are common. The reaction is occurring with the preparation of periodic reports. Swallowing a little bit of mouthwash probably will not cause a reaction.

If any of these symptoms, your doctor is informed.
Flushing, throbbing headache, breathing problems (eg, shortness of breath, rapid breathing), nausea, vomiting, dizziness, excessive fatigue, fainting, fast / irregular heartbeat, or vision blurred.
 

Athene

ihateticks.me
Messages
1,143
Likes
199
Location
Italy
Metronidazole gives quite a lot of people fairly severe side-effects. Telephone the dentist immediately and ask him if he can prescribe an alternative.

However, as rifyraina has pointed out, it is highly effective against many infections and therefore about the best thing you could possibly be on. Infections in a tooth socket can become extemely dangerous (entering the bloodstreatm and becoming septicemia or meningitis) so it is imperative that the infection is fully eradicated as soon as possible. Therefore, discuss the side-effects wit the dentist and weigh up carefully if you think you can tolerate them till the end of the course.

Good luck, I hope it all passes soon!
 
Messages
78
Likes
3
It caused me horrific peripheral neuropathy that didn't go away for months (and with lots of acupuncture treatment) -- water on my hands felt like fire, could barely even pick up a piece of paper as my hands burned all the time and felt like needles were being stuck in my fingertips: torture. It is definitely neurologically dangerous so stop immediately with those kinds of side effects.
 

klutzo

Senior Member
Messages
564
Likes
18
Location
Florida
Wow! I feel so bad for you. I have put metrondiazole cream on my face twice daily for over a decade for rosacea. It has zero side-effects that way. I hope I never have to take it orally.

I hope you feel better soon.

klutzo
 

Athene

ihateticks.me
Messages
1,143
Likes
199
Location
Italy
Sleepy,
I've been wondering about you. How are you feeling now? Did you manage to resolve this problem OK?
I hope it is all in the past now!
:)